Alert archive / Ohio / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 30, NWS Pittsburgh, PA

April 7, 2020Muskingum County, Noble County, Ohio

NWS Pittsburgh, PA issued this severe thunderstorm warning at Apr 7, 2020, 4:57 PM EDT for Muskingum County, Noble County, Ohio. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 7, 2020, 4:57 PM EDT (20:57 UTC)
Expired
Apr 7, 2020, 5:30 PM EDT
In force
33 min
Issued by
NWS Pittsburgh, PA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Muskingum County, OH, Noble County, OH

The radar

The Pittsburgh radar (KPBZ), 146 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 9.0 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2020-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2020-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1438 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 4:43 PM EDT, 14 minutes earlier.

Area forecast discussion, Apr 7, 4:43 PM EDT, 14 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
443 PM EDT Tue Apr 7 2020

.SYNOPSIS...
Severe thunderstorms will be possible this afternoon and overnight,
with large hail and strong winds. Additional rain is expected
Thursday with a cold front before dry weather returns this weekend.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
Scattered showers and a few thunderstorms (mainly south of I 70) will
continue until shortwave ridging ensues this evening. Any storms that
fire may rotate in the high shear environment with the resulting more
efficient updrafts supporting some large hail and eventual damaging
downdraft. Slight, to enhanced severe risk thus continues.

A sfc cold front should initiate more linear coverage of convection
upstream across Eastern Michigan late this evening, dropping
southeast into the Ohio Valley late tonight into early Wednesday
morning.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
Mid-morning Wednesday shortwave ridging will ensue coincident with
a brief dry period and above normal temperature. Late Wednesday a
positively tilted trough North of the Great Lakes will drag a robust
cold front through the area with another round of precipitation
possible through the overnight into Thursday. Much colder air will
arrive behind the front and may prompt a change to snow Thursday
night. At this time, only minor-to- trace accumulations are expected
north of I-80.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
Shortwaves embedded in NW flow will bring the chance for rain/mixed
with snow showers and cold temperature Friday. At this time little to
no accumulation is expected. High pressure returns Saturday,
returning dry weather through much of the weekend. Crossing low
pressure and upper troughing will return rain chances late this
weekend into early next week. Temperature will moderate back to the
seasonal norm through the weekend.

&&

.AVIATION /21Z TUESDAY THROUGH SUNDAY/...
A crossing shortwave interacting with a warm front continues to
generate sct shra/tsra this aftn. Shortwave ridging is expected to
suppress this eve, but another more widespread round of convection is
anticipated with the disturbance tonight. Expect period restrictions
or the TAF period with improvement on Wednesday via building high
pres.

.Outlook...
Expect conditions to degrade once again with a cold front approach
and passage on Thursday.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...None.
OH...None.
PA...None.
WV...None.

&&
Hazardous weather outlook, Apr 7, 12:31 PM EDT, 4 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Pittsburgh PA
1231 PM EDT Tue Apr 7 2020

MDZ001-PAZ007>009-013>016-020>023-029-031-073>076-WVZ001>004-012-021-
509>514-081645-
Garrett-Mercer-Venango-Forest-Lawrence-Butler-Clarion-Jefferson PA-
Beaver-Allegheny-Armstrong-Indiana-Washington-Greene-Westmoreland-
Westmoreland Ridges-Fayette-Fayette Ridges-Hancock-Brooke-Ohio-
Marshall-Wetzel-Marion-Monongalia-
Ridges of Eastern Monongalia and Northwestern Preston-Preston-
Eastern Preston-Western Tucker-Eastern Tucker-
1231 PM EDT Tue Apr 7 2020

This Hazardous Weather Outlook is for western Maryland, northwest
Pennsylvania, southwest Pennsylvania, western Pennsylvania,
northern West Virginia and the northern panhandle of West Virginia.

.DAY ONE...This afternoon and tonight.

Thunderstorms are expected through late tonight. A Slight Risk for
severe storms is possible beginning this afternoon through early
Wednesday, with damaging winds and large hail being the primary
threats. An isolated tornado cannot be ruled out.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

OHZ039>041-048>050-057>059-068-069-081645-
Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH-
Muskingum-Guernsey-Belmont-Noble-Monroe-
1231 PM EDT Tue Apr 7 2020

This Hazardous Weather Outlook is for east central Ohio.

.DAY ONE...This afternoon and tonight.

Thunderstorms are expected today through late tonight. An Enhanced
Risk for severe storms is possible beginning this afternoon through
early Wednesday, with damaging winds and large hail being the primary
threats. An isolated tornado cannot be ruled out.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

In the hours before

Special weather statement, Apr 7, 4:21 PM EDT, 36 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
421 PM EDT Tue Apr 7 2020

OHZ057-072045-
Muskingum-
421 PM EDT Tue Apr 7 2020

...A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL AND GUSTY
WIND WILL AFFECT SOUTHERN MUSKINGUM COUNTY...

At 421 PM EDT, a strong thunderstorm was located near South
Zanesville, or near Zanesville, moving east at 20 mph.

Wind gusts up to 45 mph and small hail are possible with this storm.

Locations impacted include...
Zanesville...                     South Zanesville...
North Zanesville...               Philo...
Pleasant Grove...                 Fultonham...
Cannelville...                    Chandlersville...
Ruraldale...                      Bridgeville...
Duncan Falls...                   East Fultonham...

This includes  Interstate 70 in Ohio between mile markers 145 and
164.

LAT...LON 3995 8220 3997 8220 4005 8184 3976 8179
      3977 8208 3982 8208 3982 8216 3985 8217
      3991 8216 3991 8219
TIME...MOT...LOC 2021Z 254DEG 19KT 3991 8209
Special weather statement, Apr 7, 4:50 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
450 PM EDT Tue Apr 7 2020

OHZ057-058-068-072115-
Guernsey-Noble-Muskingum-
450 PM EDT Tue Apr 7 2020

...AN AREA OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL
AND GUSTY WIND WILL AFFECT SOUTHWESTERN GUERNSEY...SOUTHERN MUSKINGUM
AND WEST CENTRAL NOBLE COUNTIES...

At 449 PM EDT, strong thunderstorms were clustered 10 miles north of
McConnelsville, moving southeast at 10 mph.

Wind gusts up to 45 mph and small hail are possible with this storm.

Locations impacted include...
Philo...                          Cumberland...
Ruraldale...                      Cannelville...
High Hill...                      Duncan Falls...
Chandlersville...                 East Fultonham...
Blue Rock State Park...

LAT...LON 3992 8191 3983 8157 3974 8164 3975 8164
      3977 8207 3982 8208 3982 8216 3983 8217
TIME...MOT...LOC 2049Z 294DEG 7KT 3981 8185

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 4:21 PM EDTSpecial Weather StatementPBZMuskingum24 min
Apr 7, 4:50 PM EDTSpecial Weather StatementPBZMuskingum25 min
Apr 7, 5:19 PM EDTSevere Thunderstorm WarningPBZNoble26 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.